MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4006C0408
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using penumbra coil 400s (pc400s) and a px slim delivery microcatheter (px slim).During the procedure, the physician implanted two pc400s into the aneurysm using the px slim.The physician then advanced the third pc400 into the aneurysm and detached it.Subsequently, it was noticed that part of the third pc400 was no longer inside the aneurysm.Therefore, the physician pushed the pc400 back into the aneurysm using the px slim.Afterwards, the physician successfully implanted a fourth pc400.Next, the fifth pc400 was opened, and it was then noticed that the distal marker on the pc400 was missing.However, the physician successfully placed the fifth pc400 in the aneurysm.The procedure was completed using a sixth pc400 and the same px slim.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16301351
Report Number3005168196-2023-00063
Device Sequence Number5926911
Product Code HCG
UDI-Device Identifier00814548011905
UDI-Public814548011905
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/03/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2026
Device Catalogue Number4006C0408
Device Lot NumberF84759
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Initial Report FDA Received Date02/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005